MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETHICON 4000 STAPLER STRAIGHT 60 COMPACT; STAPLE, IMPLANTABLE
Catalog Number EC3D60C
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 1/8/2026.D4: batch #a98w62.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ec3d60c device was returned with a er60w reload present.The reload was received partially fired (b)(6).After further evaluation, a review of the manufacturing ct data for the returned reload shows that sled was in the home position and the staples were below the deck of the reload at the end of manufacturing assembly.In addition, visual inspection of the device showed that there were some formed staples in the jaws and that there was a dent in the fin of the nozzle.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.However, the knife was noted to have nicks.No conclusion could be reached as to what may have caused the nozzle to be damaged.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please note that the retainer must remain in place within the reload until it is fully installed in the device.One possible cause for this type of damage to the knife is when the device is fired over an already existing staple line, hard object, or thicker tissue than indicated.Repeatedly firing across existing staple lines can also reduce the ability to cut cleanly.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.A review of the device event log shows that the device was fired 8 times in a clinical setting after both the inline and fgqa firing in manufacturing.The device was fired into lockout between the 4th and 5th full clinical firing sequences.The firing trigger was pulled multiple times and then an articulation button was pressed while the jaws were still closed after the lockout was encountered.Additionally, clinical firing 6 and 8 have high force to fire, indicating that the device was fired on thick tissue or over a hard object.Additionally, photo was provided and they showed a shipping box.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a98w62, and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a whipple procedure, it was observed that the device did not activate when the surgeon attempted to fire it.The reload was then replaced, and the stapler functioned properly.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ETHICON 4000 STAPLER STRAIGHT 60 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key24010393
Report Number3005075853-2026-00280
Device Sequence Number11983975
Product Code GDW
UDI-Device Identifier10705036043539
UDI-Public(01)10705036043539(10)A98W62(17)280930
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60C
Device Lot NumberA98W62
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown